• question-icon

    Suggest treatment for major depressive disorde

default
Posted on Thu, 10 Aug 2017 in Mental Health
Question: This is persistent state of mind. I feel tired, disturbed, very melancholic, and want to cry a lot almost throughout the day. I feel extremely down during the night when I retire to bed. I cannot concentrate well and keep forgetting important things. I feel terribly lonely and insecure. Do l have an issue with my mind?
doctor
Answered by Dr. Ashok Kumar 29 minutes later
Brief Answer:
I think it is depression

Detailed Answer:
Dear Sadhu,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

From the available description there is good possibility that you are suffering with major depressive disorder provided the duration is two weeks or more.

My opinion is based on the fact that almost all symptoms experienced by you can be attributed to depression.

In other words it can be said that depression often presents with persistent sadness, easy fatiguability, loss of interest in almost all activities, disturbance in sleep, appetite and activity and sense of hopelessness and worthlessness.

I request you to see a psychiatrist without delay as there is definite need for treatment after proper evaluation.

I hope this answers you.
Feel free to write back to me if you have more questions.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ashok Kumar 18 hours later
Thank you, Dr. XXXXXXX for the response.
My problem is I am aware that I am disturbed and the causes as well.
To elaborate: I love my mother a lot -- and I am very concerned about her heart condition and high BP. My father too is not keeping well. I live with my parents and am their only child.
Next, I have been in love with a man. It was a happy relationship, but since 6-7 months I feel distant; his care, concern, and love is gone.

So, given this situation, which is a reality now and will not change, I am unsure of my objective in life, what do I have to look forward to?
I am quite a calm person, but persistently maintaining a 'happy'and 'normal' exterior is breaking me from within. I do realize all of these.

Therefore, my apprehension on how I can be better with counseling. It is just that I am losing everything dear to me. What good can happen? Am sorry if I sound pessimistic.
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
Follow up

Detailed Answer:
Dear Sushmita,
Thanks for follow up.

I am sorry to know that there are multiple issues in your personal life but it does not mean you will not recover. Pessimism is part of depression and likely to improve with treatment. I completely understand your thoughts and their relationship with depression.

In case psychotherapy shows inadequate response medications are answer to your problem.

I really appreciate your efforts to seek help but I feel little more action is what that is required here now. I mean visiting a psychiatrist in person.

I hope this helps you further.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Ashok Kumar 46 hours later
Thank you doctor for your response and advice.

As I'd mentioned, reality cannot be changed. Medications will make me sleep well or cure my headache, but my feelings and reactions to the environment will remain the same. Also, these physical symptoms might subside only till the duration I am under medication. Basically, there is no hope for better state or future.

However, thank you for listening to my issues and your time.

Best!
doctor
Answered by Dr. Ashok Kumar 11 minutes later
Brief Answer:
Follow up

Detailed Answer:
Dear Sushmita,
Thanks for follow up.

Although I agree that situations do not change with treatment of depression but situations do change with time. Nothing is permanent in this world and so the problems.

In my opinion keeping the pessimism slightly away will help you to seek real help from a professional.

If you are not taking desired action I will recommend you to have a online consultation with me at icliniq.com/ashok

I understand that online video consultation is never a substitute to the in person consultation but it will be better than no consultation.

I hope this helps you.
Thanks again.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3157 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  High bp

doctor1 MD

I’m taking Clonidine for High BP , I was only on for 2 weeks,0.1mg (twice a day) and had every side effect. The Dr. Said to to cut back to once a...

doctor1 MD

We are wondering if my husband may have had a small stroke. Taken to the er with confusion loss of balance extremely high BP and migraine type...

doctor1 MD

Hello Doc Request your advice here I have been experiencing high bp from past 2 monthd but it has always been fluctuating at times it is 140 /80 at...

doctor1 MD

How long can I retain a 153/100 Blood Pressure and be safe? And...? My blood pressure is 153/100 and has been like that since my Dr. visit a few...

doctor1 MD

I am a 26 year old male who has been on high blood pressure medication (enalipril 20mg) for about 5 years. Lately I have taken in interest in...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ashok Kumar
  • Q - How to have a successful sexual intercourse?

  • Q - Suggest treatment for OCD

  • Q - Suggest the sleep aids that i can use with Carvedilol?

  • Q - What causes sensitivity to sun light?

  • Q - Is it safe to have 120ml of alcohol everyday?

  • Q - Suggest treatment for orgasmic dysfunction

  • Q - Suggest treatment for non retraction of foreskin

  • Q - Suggest treatment for premature ejaculation

  • Q - How long do psychotic disorders take to get cured?

  • Q - What causes erectile dysfuntion?

backtotop2